Dejerine-Sottas

Subscribe

Enter your email address and select the appropriate button below to receive email notifications of updates to this site, or remove yourself from the list.



Subscribe
Unsubscribe
Join the Dejerine-Sottas message board and connect with others affected by Dejerine-Sottas!

Poll

Do you experience neuropathic pain from Dejerine-Sottas?

 Yes, often
 Yes, occasionally
 No


View results

New Year, New Content! January’s Exciting Developments

January 26, 2006

Filed under: Miscellaneous

From the Hereditary Neuropathy Foundation newsletter: a newsflash that offers a glimpse into the timely and informative content you’ll find on our site this month, including research projects that hold promise for CMT patients, an article on groundbreaking pain-care legislation, two new profiles of amazing people living with CMT, an interview with a prominent LA orthopedist and an article about one of the country’s leading centers for genetics testing.

A message from The Hereditary Neuropathy Foundation – Happy New Year!

January 13, 2006

Filed under: Search for a Cure

Our resolution at HNF-cure.org is to increase the amount of NEW CMT information for YOU – starting now! In a positive direction, we have enhanced our staff with experienced writers and have established procedures to ensure that new information is reaching you in a timely and consistent fashion.
You can expect a constant flow of valuable articles, an expanded Questions and Answers library, in addition to updates and announcements reaching you via our traditional email Newsletter avenue, but in a new format.

Medication-induced exacerbation of neuropathy in Charcot Marie Tooth Disease

January 3, 2006

Filed under: News You Can Use

Weimer LH, Podwall D.
Department of Neurology, Columbia University College of Physicians and Surgeons, The Neurological Institute, 710 West 168th Street, Unit 55, New York, NY 10032, USA.
Toxin or medication-induced worsening of preexisting peripheral neuropathy is a generally accepted but not well-studied phenomenon in humans. Drug-induced exacerbation of Charcot Marie Tooth disease (CMT) neuropathy is a common concern; a list of potential drugs to avoid is maintained by the CMT Association but with limited direct evidence or advice on relative risk. An extensive literature search for reported cases of drug effects in CMT patients found the vast majority concerned excessive vincristine toxicity in patients with undiagnosed demyelinating forms of CMT, many after 1 or 2 doses. The CMT North American database was also queried for all drug-related effects. All but one drug cited as worsening neuropathy was present on a compiled inclusive list. These results and other available evidence were used to develop a revised risk stratified list for CMT patients and clinicians to consult prior to discussing risk to benefit ratios and making treatment decisions.